Regularity of Einstein manifolds and the codimension 4 conjecture

Jeff Cheeger, Aaron Naber

Research output: Contribution to journalArticle

Abstract

In this paper, we are concerned with the regularity of noncollapsed Riemannian manifolds (Mn,g) with bounded Ricci curvature, as well as their Gromov-Hausdorfflimit spaces (Mn j; dj) →dGH(X, d), where dj denotes the Riemannian distance. Our main result is a solution to the codimension 4 conjecture, namely that X is smooth away from a closed subset of codimension 4. We combine this result with the ideas of quantitative stratication to prove a priori Lq estimates on the full curvature jRmj for all q4, g) with RicM4≤ 3, Vol(M)> v>0, and diam(M) ≤ D contains at most a nite number of diffeomorphism classes. A local version is used to show that noncollapsed 4-manifolds with bounded Ricci curvature have a priori L2 Riemannian curvature estimates.

Original languageEnglish (US)
Pages (from-to)1093-1165
Number of pages73
JournalAnnals of Mathematics
Volume182
Issue number3
DOIs
StatePublished - 2015

Fingerprint

Einstein Manifold
Ricci Curvature
Codimension
Regularity
Curvature
4-manifold
Diffeomorphism
Estimate
Riemannian Manifold
Denote
Closed
Subset
Class

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this

Regularity of Einstein manifolds and the codimension 4 conjecture. / Cheeger, Jeff; Naber, Aaron.

In: Annals of Mathematics, Vol. 182, No. 3, 2015, p. 1093-1165.

Research output: Contribution to journalArticle

@article{63d653c545134105a63bba63d34617f7,
title = "Regularity of Einstein manifolds and the codimension 4 conjecture",
abstract = "In this paper, we are concerned with the regularity of noncollapsed Riemannian manifolds (Mn,g) with bounded Ricci curvature, as well as their Gromov-Hausdorfflimit spaces (Mn j; dj) →dGH(X, d), where dj denotes the Riemannian distance. Our main result is a solution to the codimension 4 conjecture, namely that X is smooth away from a closed subset of codimension 4. We combine this result with the ideas of quantitative stratication to prove a priori Lq estimates on the full curvature jRmj for all q4, g) with RicM4≤ 3, Vol(M)> v>0, and diam(M) ≤ D contains at most a nite number of diffeomorphism classes. A local version is used to show that noncollapsed 4-manifolds with bounded Ricci curvature have a priori L2 Riemannian curvature estimates.",
author = "Jeff Cheeger and Aaron Naber",
year = "2015",
doi = "10.4007/annals.2015.182.3.5",
language = "English (US)",
volume = "182",
pages = "1093--1165",
journal = "Annals of Mathematics",
issn = "0003-486X",
publisher = "Princeton University Press",
number = "3",

}

TY - JOUR

T1 - Regularity of Einstein manifolds and the codimension 4 conjecture

AU - Cheeger, Jeff

AU - Naber, Aaron

PY - 2015

Y1 - 2015

N2 - In this paper, we are concerned with the regularity of noncollapsed Riemannian manifolds (Mn,g) with bounded Ricci curvature, as well as their Gromov-Hausdorfflimit spaces (Mn j; dj) →dGH(X, d), where dj denotes the Riemannian distance. Our main result is a solution to the codimension 4 conjecture, namely that X is smooth away from a closed subset of codimension 4. We combine this result with the ideas of quantitative stratication to prove a priori Lq estimates on the full curvature jRmj for all q4, g) with RicM4≤ 3, Vol(M)> v>0, and diam(M) ≤ D contains at most a nite number of diffeomorphism classes. A local version is used to show that noncollapsed 4-manifolds with bounded Ricci curvature have a priori L2 Riemannian curvature estimates.

AB - In this paper, we are concerned with the regularity of noncollapsed Riemannian manifolds (Mn,g) with bounded Ricci curvature, as well as their Gromov-Hausdorfflimit spaces (Mn j; dj) →dGH(X, d), where dj denotes the Riemannian distance. Our main result is a solution to the codimension 4 conjecture, namely that X is smooth away from a closed subset of codimension 4. We combine this result with the ideas of quantitative stratication to prove a priori Lq estimates on the full curvature jRmj for all q4, g) with RicM4≤ 3, Vol(M)> v>0, and diam(M) ≤ D contains at most a nite number of diffeomorphism classes. A local version is used to show that noncollapsed 4-manifolds with bounded Ricci curvature have a priori L2 Riemannian curvature estimates.

UR - http://www.scopus.com/inward/record.url?scp=84953302959&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84953302959&partnerID=8YFLogxK

U2 - 10.4007/annals.2015.182.3.5

DO - 10.4007/annals.2015.182.3.5

M3 - Article

VL - 182

SP - 1093

EP - 1165

JO - Annals of Mathematics

JF - Annals of Mathematics

SN - 0003-486X

IS - 3

ER -